MAUDE Adverse Event Report: STRYKER SPINE-US 11MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 11MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48955116
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported revision surgery to explant a migrated tritanium pl cage and a fractured es2 integrated blade screw.The patient reported experiencing pain.This report captures the tritanium pl cage.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed.No relevant manufacturing issues were identified as all units met stryker specifications and no similar complaints were identified.From the tritanium pl surgical technique: the tritanium pl cages are to be used with supplemental fixation that is intended for use in the lumbosacral spine.If pedicle screws were not inserted earlier in the procedure, insert pedicle screws at this point or other appropriate supplemental fixation.Compression of the pedicle screws or interspinous device may be used to create segmental lordosis of the segment fused.Early loosening may result from inadequate initial fixation, latent infection, premature loading of the device or trauma.As it was confirmed that the left s1 screw fractured, the most likely root cause for the tritanium pl cage migration was due to inadequate supplemental fixation due to a compromised fixation structure.
 
Event or Problem Description

Brand Name
11MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9167052
Report Number3004024955-2019-00041
Device Sequence Number16245543
Product Code MAX
UDI-Device Identifier07613327118094
UDI-Public07613327118094
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Catalogue Number48955116
Device Lot NumberALP6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight86